MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ DUO IMAGING CATHETER; INTRAVASCULAR IMAGING CATHETER

ABBOTT VASCULAR DRAGONFLY¿ DUO IMAGING CATHETER; INTRAVASCULAR IMAGING CATHETER
Model Number DUO
Medical Device Problem Codes No Display/Image (1183); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed in the 85% stenosed lesion in the left anterior descending artery.During pullback, no image was displayed and slight resistance was felt with the anatomy during removal.The procedure was successfully completed with a new dragonfly catheter.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis and optical fiber testing were performed on the returned device.The reported imaging loss was unable to be confirmed due to the condition of the returned device as the dried contrast prevented functional testing.However, an optical fiber test was performed which revealed an optical fiber fracture at the lens region.Meanwhile, the reported difficulty to remove could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation determined that the reported imaging loss was likely related to the circumstances of the procedure.Based on the evaluation of the returned device, the difficulty appears to be due to the noted optical fiber fracture.It is likely that during positioning within the anatomy, damage to the optical fiber occurred.Meanwhile, it may be possible the anatomical condition caused the reported difficulty to remove; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ DUO IMAGING CATHETER
Common Device Name
INTRAVASCULAR IMAGING CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16087695
Report Number2024168-2023-00015
Device Sequence Number2044965
Product Code NQQ
UDI-Device Identifier00183739000708
UDI-Public00183739000708
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093857
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model NumberDUO
Device Catalogue NumberC408644
Device Lot Number8282019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown